Alert archive / Idaho / Wind Advisories in 2013
Wind Advisory 20, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jun 2, 2013, 4:28 PM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 2013, 4:28 PM MDT (22:28 UTC)
- Expired
- Jun 2, 2013, 9:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
712 WWUS75 KPIH 022228 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 428 PM MDT SUN JUN 2 2013 ...STRONG GUSTY WINDS ON AMERICAN FALLS RESERVOIR TODAY... .WINDS OVER THE RESERVOIR WILL BECOME SOUTHERLY 5 TO 15 MPH THIS MORNING THROUGH EARLY AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL TURN SOUTHWEST AND INCREASE SHARPLY TO 15 TO 25 MPH BY 3 PM MDT AND REMAIN BREEZY THROUGH SUNSET. THE COLD FRONT WILL PASS THE RESERVOIR AROUND 6 PM MDT THIS EVENING. THUNDERSTORMS ARE NOT EXPECTED NEAR THE RESERVOIR TODAY. IDZ020-030300- /O.NEW.KPIH.WI.Y.0020.130602T2228Z-130603T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 428 PM MDT SUN JUN 2 2013 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...THROUGH 9 PM MDT THIS EVENING. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * LOCATIONS INCLUDE...ARCO...INL COMPLEX...ROBERTS. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES...ESPECIALLY US HIGHWAYS 20 AND 26 ACROSS THE SNAKE RIVER PLAIN AND I-15 NORTH OF IDAHO FALLS. REDUCED VISIBILITY DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ021-030300- /O.CON.KPIH.LW.Y.0009.000000T0000Z-130603T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 428 PM MDT SUN JUN 2 2013 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING...3 PM MDT UNTIL 9 PM MDT SUNDAY EVENING. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 35 MPH. * LOCATIONS INCLUDE...AMERICAN FALLS RESERVOIR. * IMPACTS...GUSTY SOUTHWEST WINDS WILL PRODUCE CHOPPY WATERS ON THE AMERICAN FALLS RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
1 follow-up statement
475 WWUS75 KPIH 030326 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 926 PM MDT SUN JUN 2 2013 IDZ020-030430- /O.EXP.KPIH.WI.Y.0020.000000T0000Z-130603T0300Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 926 PM MDT SUN JUN 2 2013 ...WIND ADVISORY HAS EXPIRED... $$ IDZ021-030430- /O.EXP.KPIH.LW.Y.0009.000000T0000Z-130603T0300Z/ LOWER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...POCATELLO...BLACKFOOT 926 PM MDT SUN JUN 2 2013 ...LAKE WIND ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 2, 2:00 PM MDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 2, 2:00 PM MDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 200 PM MDT SUN JUN 2 2013 .SHORT TERM...TONIGHT THROUGH WEDNESDAY. EARLY AFTERNOON SATELLITE IMAGERY WAS SHOWING A LOW PRESSURE SYSTEM OVER SE BRITISH COLUMBIA WITH A FAIRLY SHARP VORT-FEATURE DIGGING SHARPLY SE THROUGH WASHINGTON THROUGH THE BASE OF THE LOW. MODELS SUGGEST THAT THIS VORT-FEATURE WILL CONTINUE TO DIG SE THROUGH THE PANHANDLE AND INTO SW MONTANA THIS EVENING WITH ACCOMPANYING SHOWERS AND THUNDERSTORMS OVER SPREADING THE CNTRL AND ERN HIGHLANDS THIS AFTERNOON/EVE. AN ACCOMPANYING SURFACE COLD FRONT WILL PUSH INTO SE IDAHO LATE THIS AFTERNOON PRODUCING BREEZY CONDITIONS AND THUS A LAKE WIND ADVISORY HAS BEEN ISSUED FOR THE AMERICAN FALLS RESERVOIR. THE UPPER LOW IS EXPECTED TO PUSH SLOWLY EAST ACROSS MONTANA MONDAY PROVIDING MODEST SUPPORT FOR ONGOING CONVECTIVE ALONG THE MONTANA/WYOMING CONTINENTAL DIVIDE. DRIER AND MORE STABLE CONDITIONS FOLLOW TUESDAY AND WEDNESDAY AS THE LOW SHIFTS FURTHER EAST AND A MODEST SHORT-WAVE RIDGE BUILDS OVERHEAD. LOOK FOR COOLER TEMPERATURE MONDAY BEHIND THE COLD FRONT WITH A GRADUAL WARMING TREND TUESDAY AND WEDNESDAY. HUSTON .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT SUNDAY. WE ARE STILL BATTLING CONSISTENCY ISSUES FOR THE END OF NEXT WEEK AND WEEKEND WITH THE MODELS. ALL OF THE FORECAST DATA FROM LAST NIGHT AND MOST FROM TODAY SO FAR INDICATE A SYSTEM DIGGING SOUTHEAST ACROSS THE REGION. THIS WILL GIVE US A CHANCE OF SHOWERS AND DAYTIME STORMS ESPECIALLY ON FRIDAY ACROSS THE CENTRAL AND EASTERN MOUNTAINS. THE STRUGGLES BEGIN ONCE WE GET THE SYSTEM TO THE EAST OF US AND A RIDGE BUILDING IN ACROSS THE WEST. THE ECMWF AND ITS ENSEMBLE FORECAST SHOW A STRONG RIDGE AND DRY CONDITIONS. THE GFS WAS SHOWING THE SAME UNTIL THIS MORNING...WHEN IT DECIDED TO FORECAST THE RIDGE STAYING TO OUR WEST AND EASTERN IDAHO UNDER PERSISTENT NORTHWEST FLOW. THE OTHER ENSEMBLE DATA FROM THIS MORNING SUPPORTED A STRONG RIDGE OVER THE WEST EXCEPT FOR A FEW OUTLIERS SHOWING LOW PRESSURE CLOSER TO OUR AREA. SINCE THE PREVIOUS FORECAST WAS LEANING TOWARDS DRIER AND THE RIDGE...WE ARE KEEPING THE FORECAST THE SAME FOR TODAY. WE DID KEEP AROUND A 10 PERCENT CHANCE OF STORMS ACROSS THE NORTH AS A NOD TO THE PRIOR FORECAST AND THE POTENTIAL OF ANY MOISTURE LINGERING IN THE AREA. KEYES && .AVIATION...VERALL VFR WEATHER IS ANTICIPATED. A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING. THIS WILL BRING AN INCREASE IN WINDS THROUGH THIS EVENING ACROSS THE AREA AFFECTING MAINLY KBYI...KPIH AND KIDA. SUSTAINED WINDS OF 15-20KTS ARE FORECAST AT THE LATTER TWO AIRPORTS. SHOWERS AND A FEW STORMS ARE POSSIBLE THROUGH MIDNIGHT ACROSS HIGHER ELEVATIONS. THEY MAY CREEP AS FAR SOUTH AS KPIH...BUT THIS IS NOT A SLAM DUNK. FOR NOW...WE ARE NOT PUTTING IN ANY VCSH OR VCTS AT ANY TAF SITE DUE TO THE LOW PROBABILITY OF THEM BEING CLOSE ENOUGH. THIS WILL NEED TO BE MONITORED THOUGH CLOSELY. ANY CHANCE OF CONVECTIVE ACTIVITY WILL BE MUCH LOWER TOMORROW AND DEFINITELY AWAY FROM THE MAIN AIRPORTS...AND WINDS WILL BE LIGHTER. KEYES && .FIRE WEATHER...LOW PRESSURE DISTURBANCE MOVES FROM BRITISH COLUMBIA INTO MONTANA TODAY. MEANWHILE...SURFACE COLD FRONT WILL REACH SUN VALLEY BY 1500 HOURS...AND POCATELLO BY 1900 HOURS. WARM SOUTH WINDS AHEAD OF THE FRONT WILL BOOST AFTERNOON TEMPERATURES 8 TO 10 DEGREES IN THE SNAKE PLAIN AND SOUTHERN SAWTOOTH NF TODAY. ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED IN THE SALMON-CHALLIS BY 1300 HOURS...TARGHEE NF AND A LITTLE SOUTH OF PALISADES RESERVOIR 1500-2200 HOURS. SNAKE PLAIN WINDS BREEZY THROUGH MIDNIGHT. TEMPERATURES FALL BACK ABOUT 10 DEGREES IN COOLER AIR BEHIND THE SYSTEM MONDAY. RS && .PIH WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING IDZ021. &&
Hazardous weather outlook, Jun 2, 4:42 AM MDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 442 AM MDT SUN JUN 2 2013 IDZ017>020-022>025-031-032-031045- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 442 AM MDT SUN JUN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. EXPECT ELEVATED WINDS ACROSS THE AREA TODAY AS A WEAK COLD FRONT MOVES THROUGH THE AREA. ADDITIONALLY...LOOK FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO EARLY EVENING ACROSS THE NORTHERN CENTRAL MOUNTAINS...THE LOST RIVER PAHSIMEROI MOUNTAINS...THE UPPER SNAKE HIGHLANDS...THE CARIBOU HIGHLANDS AND THE UPPER SNAKE RIVER PLAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834. IDZ021-031045- LOWER SNAKE RIVER PLAIN- 442 AM MDT SUN JUN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL BRING ELEVATED WINDS TO THE AREA THIS AFTERNOON INTO EARLY EVENING. EXPECT SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OF NEAR 35 MPH. THUS...A LAKE WIND ADVISORY FOR AMERICAN FALLS RESERVOIR HAS BEEN ISSUED. SEE THE ADVISORY FOR MORE DETAILS. ADDITIONALLY...ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE IN THE LATE AFTERNOON TO EARLY EVENING FOR BLACKFOOT AND TO AN LESSER EXTENT POCATELLO. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 3:27 AM MDT | Lake Wind Advisory | PIH | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.